Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

On thyroid medication. Feeling body pain, cold and dizziness. Is this due to thyroid medication?

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions
I am continuing to take Thyroid medication but feel no improvement. I am unsure whether I hard another condition in diagnosed or if I have an issue with my Thyroid Meds.

I am experiencing foggy brain; general confusion; feeling that my brain works slower than it has in the past; aching neck, pains in arms, legs, feet, ankles and hands; feeling cold and hot continually (never normal); sweating profusely when I do even a tiny amount of exercise (eg a small walk); dizinesss; a veer towards the left when walking and general feelings of unbalance; alternate feelings of being hot or cold (often accompanied by so much sweating when hot that I am covered with a thick layer of shimmer); feeling of all over weakness and lethargy.

Would you have concerns about any other conditions I should be checked for?! Does it seem like a thyroid medication issue?!
Posted Sat, 18 Aug 2012 in Stroke
Answered by Dr. Shivakumar S. Kupanur 12 hours later

Thanks for posting your query. I appreciate your efforts in posting a detailed history.

Almost all the symptoms you narrated are known to occur with thyroid hormone disturbances. I have reviewed your history multiple times and I feel all your complaints are most likely due to endocrine changes. It is looks very, very unlikely for you to have any primary neurological issue.

I suggest you to see your treating Endocrinologist for review. Repeating your thyroid function test especially thyroid a stimulation hormone (TSH) and dose modification if required is warranted. I expect you to feel better with correction of endocrine changes.

I hope I have answered your query. I will be available for follow up queries if any.

Wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor